Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 8, NWS Goodland, KS

April 24, 2008Graham County, Norton County, Kansas

NWS Goodland, KS issued this tornado warning at Apr 24, 2008, 9:24 PM CDT for Graham County, Norton County, Kansas. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2008, 9:24 PM CDT (02:24 UTC)
Expired
Apr 24, 2008, 10:18 PM CDT
In force
54 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Graham County, KS, Norton County, KS

The radar

The Grand Island radar (KUEX), 154 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:25 PM CDTHAIL 1.759 Nw Hill City, KS
Apr 24, 9:30 PM CDTHAIL 2.758 N Penokee, KS
Apr 24, 9:40 PM CDTHAIL 1.7512 N Hill City, KS
Apr 24, 9:45 PM CDTHAIL 1Hill City, KS
Apr 24, 9:51 PM CDTHAIL 1.755 E Hill City, KSREPORTED BY KWCH
Apr 24, 10:05 PM CDTHAIL 2.7520 W Stockton, KSJUST EAST OF GRAHAM AND ROOKS COUNTY LINE ON HIGHWAY 24.
Apr 24, 10:05 PM CDTTSTM WND GST 802 W Nicodemus, KSREPORTED BY KWCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
3354 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 250225
TORGLD
KSC065-137-250330-
/O.NEW.KGLD.TO.W.0008.080425T0224Z-080425T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
924 PM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  EXTREME SOUTH CENTRAL NORTON COUNTY IN NORTHWEST KANSAS...

* UNTIL 1030 PM CDT

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
  PENOKEE...MOVING EAST AT 42 MPH. THIS STORM IS HEADING FOR THE 
HILL CITY AREA AND HAS A HISTORY OF PRODUCING VERY LARGE AND 
DAMAGING HAIL. HAIL UP TO TENNIS BALL SIZE HAS BEEN REPORTED WITH 
THIS STORM.

* THE TORNADO WILL BE NEAR...
  HILL CITY AROUND 935 PM CDT...
  BOGUE AROUND 945 PM CDT...
  NICODEMUS AROUND 950 PM CDT...

A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED
BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3913 9961 3919 9987 3937 10008
      3959 9993
TIME...MOT...LOC 0224Z 287DEG 37KT 3944 9997

$$

JRM
6 follow-up statements
000 
WWUS53 KGLD 250233
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT THU APR 24 2008

KSC065-137-250330-
/O.CON.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
NORTON KS-GRAHAM KS-
932 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR GRAHAM
AND EXTREME SOUTH CENTRAL NORTON COUNTIES...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HILL CITY...MOVING
SOUTHEAST AT 39 MPH. THIS STORM IS MOVING DIRECTLY AT HILL CITY. 
THIS STORM WILL ALSO PRODUCE HAIL TO AROUND TENNIS BALL SIZE AND 
WIND GUSTS TO 70 MPH. PEOPLE IN THE HILL CITY AREA SHOULD TAKE 
SHELTER NOW

THE TORNADO WILL BE NEAR...
  BOGUE AROUND 945 PM CDT...
  NICODEMUS AROUND 950 PM CDT...


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3913 9961 3919 9987 3937 10008
      3959 9993
TIME...MOT...LOC 0232Z 301DEG 34KT 3939 9988

$$

JRM
000 
WWUS53 KGLD 250243
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT THU APR 24 2008

KSC065-137-250330-
/O.CON.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
NORTON KS-GRAHAM KS-
941 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR GRAHAM
AND EXTREME SOUTH CENTRAL NORTON COUNTIES...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HILL CITY...MOVING
EAST AT 30 MPH. TRAINED SPOTTERS HAVE REPORTED POWER FLASHES NEAR 
PENOKEE...WITH THIS STORM HEADING TOWARDS HILL CITY. IN ADDTION TO 
THE TORNADO...VERY LARGE HAIL AND 70 MPH WILL ALSO OCCUR. ANYONE IN 
THE PATH OF THIS STORM...INCLUDING THE HILL CITY AREA...NEEDS TO 
TAKE SHELTER NOW

THE TORNADO WILL BE NEAR...
  BOGUE AROUND 955 PM CDT...
  NICODEMUS AROUND 1000 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3913 9961 3919 9987 3937 10008
      3959 9993
TIME...MOT...LOC 0241Z 281DEG 26KT 3936 9981

$$

JRM
000 
WWUS53 KGLD 250250
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
850 PM MDT THU APR 24 2008

KSC065-137-250330-
/O.CON.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
NORTON KS-GRAHAM KS-
950 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR GRAHAM
AND EXTREME SOUTH CENTRAL NORTON COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BOGUE...MOVING 
SOUTHEAST AT 42 MPH. BOGUE IS DIRECTLY IN THE PATH OF THIS 
STORM...TAKE SHELTER NOW

THE TORNADO WILL BE NEAR...
  NICODEMUS AROUND 955 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3913 9961 3919 9987 3937 10008
      3959 9993
TIME...MOT...LOC 0250Z 302DEG 36KT 3936 9967

$$
000 
WWUS53 KGLD 250253
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT THU APR 24 2008

KSC065-137-250330-
/O.CON.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
NORTON KS-GRAHAM KS-
952 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR GRAHAM
AND EXTREME SOUTH CENTRAL NORTON COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BOGUE...MOVING 
SOUTHEAST AT 34 MPH. BOTH BOGUE AND NICODEMUS ARE DIRECTLY IN THE 
PATH OF THIS STORM. PEOPLE IN THIS AREA NEED TO TAKE SHELTER NOW.

VERY LARGE HAIL GREATER THAN THE SIZE OF A GOLFBALL ARE ALSO 
OCCURING WITH THIS STORM.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3913 9961 3919 9987 3937 10008
      3959 9993
TIME...MOT...LOC 0252Z 296DEG 30KT 3936 9965

$$

JRM
000 
WWUS53 KGLD 250259
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM MDT THU APR 24 2008

KSC137-250309-
/O.CAN.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
NORTON KS-
959 PM CDT THU APR 24 2008

...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL NORTON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3928 9961 3930 9989 3939 9989
      3957 9989
TIME...MOT...LOC 0259Z 271DEG 25KT 3941 9961

$$

KSC065-250330-
/O.CON.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
GRAHAM KS-
959 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHEASTERN GRAHAM COUNTY...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BOGUE...OR NEAR 
NICODEMUS...MOVING EAST AT 29 MPH. ANYONE IN THE PATH OF THIS STORM 
SHOULD SEEK SHELTER NOW

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING IN 
EXCESS OF GOLFBALLS AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3928 9961 3930 9989 3939 9989
      3957 9989
TIME...MOT...LOC 0259Z 271DEG 25KT 3941 9961

$$

JRM
000 
WWUS53 KGLD 250318
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
918 PM MDT THU APR 24 2008

KSC065-250328-
/O.CAN.KGLD.TO.W.0008.000000T0000Z-080425T0330Z/
GRAHAM KS-
1018 PM CDT THU APR 24 2008

...THE TORNADO WARNING FOR NORTHEASTERN GRAHAM COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. 
PLEASE REPORT ANY SEVERE WEATHER...OR DAMAGE TO LOCAL LAW 
ENFORCEMENT. THEY WILL RELAY THE REPORT TO THE NATIONAL WEATHER 
SERVICE IN GOODLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3955 9960 3928 9961 3930 9989 3939 9989
      3957 9989
TIME...MOT...LOC 0318Z 271DEG 25KT 3941 9944

$$

JRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:00 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 24, 9:00 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT THU APR 24 2008

.SHORT TERM... (TONIGHT - SUNDAY)
128 PM MDT THU APR 24 2008

WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH MOVING ACROSS THE
NORTHERN ROCKIES THIS AFTERNOON. QVECTORS INDICATE STRONG SYNOPTIC
SCALE LIFT WILL MOVE THROUGH WITH THAT FEATURE TONIGHT. CONVECTION
WILL INITIATE ON THE SURFACE COLD FRONT IN EASTERN COLORADO BY LATE
AFTERNOON/EARLY EVENING...THEN SWEEP THROUGH THE FORECAST AREA
TONIGHT. LOW LEVEL MOISTURE RETURN WILL BE LIMITED ACROSS THE
SOUTHERN FORECAST AREA...BUT NORTH OF THE INTERSTATE EASTERLY
WINDS WILL BE ADVECTING RICH MOISTURE. FRONT WILL INTERCEPT THAT
MOISTURE AND INSTABILITY AXIS...RESULTING IN STRONG TO SEVERE
THUNDERSTORMS. SURFACE WINDS WILL BE BACKED TO NEAR DUE EAST ACROSS
NORTHEAST CWA...WHERE LOW LEVEL HELICITY AND EHI VALUES SUGGEST
TORNADO THREAT WILL BE THE GREATEST. IN ADDITION...RUC AND NAM SHOW
STRONG WINDS BEHIND THE FRONT. WIND GUSTS COULD APPROACH WARNING
CRITERIA...BUT TO KEEP HIGHLIGHTS SIMPLE WITH ANTICIPATED CONVECTION
WILL GO WITH A WIND ADVISORY FOR NOW AND LEAVE ANY SHORT FUSE
WARNINGS FOR TONIGHT. AS WAS THE CASE YESTERDAY...BLOWING DIRT WILL
BE A PROBLEM...ESPECIALLY IN OPEN COUNTRY. WIND WILL BRIEFLY SUBSIDE
AROUND SUNRISE...BEFORE INCREASING AGAIN FRIDAY MORNING. ADVISORY
MAY NEED TO BE EXTENDED.

NEXT SHORTWAVE TROUGH WILL APPROACH IN THE NORTHWEST FLOW ALOFT LATE
FRIDAY NIGHT AND INTO SATURDAY. LOW LEVEL FLOW WILL REMAIN WESTERLY
THROUGH THAT TIME...AND AS A RESULT MOISTURE WILL BE LACKING FOR
THIS SYSTEM. MODELS ONLY SHOWING A SMALL AREA OF ELEVATED CAPE AHEAD
OF THE SURFACE FRONT AT 18Z SATURDAY NEAR HILL CITY. MAY INSERT SOME
ISOLATED THUNDER THERE...BUT ELSEWHERE LOOKS DRY. ANOTHER BREEZY DAY
ON SATURDAY WITH POST FRONTAL NORTHWEST WINDS. AS SKIES CLEAR AND
WINDS DIMINISH SATURDAY NIGHT...HARD FREEZE LOOKS POSSIBLE WITH GOOD
RADIATIONAL COOLING...ESPECIALLY ACROSS THE HIGHER TERRAIN WEST OF
HIGHWAY 27. GROWING SEASON IS UNDERWAY...SO A HIGHLIGHT FOR FREEZING
CONDITIONS MAY EVENTUALLY BE REQUIRED.

FINALLY...SUNDAY WILL BE DRY AS RIDGE BEGINS TO BUILD ACROSS THE
ROCKIES. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL.

.LONG TERM... (MONDAY - THURSDAY)
128 PM MDT THU APR 24 2008

UPPER RIDGING WILL TRANSLATE ACROSS THE AREA EARLY IN THE PERIOD.
THIS WILL RESULT IN DRY AND WARM CONDITIONS. 850MB TEMPERATURES SHOW
WARMEST DAY WILL BE TUESDAY...POSSIBLY INTO WEDNESDAY DEPENDING ON
LOCATION OF THE NEXT FRONT. BOTH THE ECMWF AND GFS SHOW A FRONT
DRAPED ACROSS THE FORECAST AREA ON WEDNESDAY. AS THE NEXT UPPER
TROUGH SETTLES INTO THE GREAT BASIN...SOUTHWEST FLOW ALOFT WILL
DEVELOP OVER THE CENTRAL PLAINS. REMAINS TO BE SEEN IF THERE WILL BE
ANY WEAK DISTURBANCE EJECTING FROM THE MAIN TROUGH AXIS WHICH WOULD
INITIATE CONVECTION ON THE FRONT. HOWEVER...THE PATTERN DOES SUPPORT
AT LEAST A MENTION OF THUNDERSTORMS. MODELS DIVERGE ON
THURSDAY...WITH ECMWF SHOWING SIGNIFICANT POST FRONTAL PRECIPITATION
AS UPPER TROUGH MOVES ACROSS...BUT GFS MUCH FURTHER NORTH WITH THE
UPPER DYNAMICS. HPC LEANING TOWARDS THE ECMWF SOLUTION SO WILL CARRY
SLIGHT CHANCE POPS FOR THURSDAY...WITH COOLER TEMPERATURES.

24
&&

.AVIATION...
633 PM MDT THU APR 24 2008

FOR THE 00Z TAF CYCLE...VFR CONDITIONS CURRENTLY AT KGLD ARE
EXPECTED TO DOMINATE THE TAF PERIOD. ALTHOUGH BRIEF PERIODS OF
IFR CONDITIONS ARE POSSIBLE BETWEEN 06Z AND 12Z AS FOG MOVES OVER
THE AREA. VFR CONDITIONS WILL RETURN TO KGLD AFTER 12Z. FOR
KMCK...BRIEF PERIODS OF LIFR CONDITIONS ARE POSSIBLE NOW THROUGH
4Z DIRECTLY UNDER ANY DEVELOPING THUNDERSTORMS. BY 06Z...IFR
CONDITIONS WILL BE POSSIBLE DUE TO FOG. AFTER 12Z...EXPECT A
RETURN TO VFR CONDITIONS FOR KMCK.

BLM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ FRIDAY FOR KSZ001>004-
     013>016-027>029-041-042.

NE...WIND ADVISORY UNTIL 6 AM MDT /7 AM CDT/ FRIDAY FOR NEZ079>081.

CO...WIND ADVISORY UNTIL 6 AM MDT FRIDAY FOR COZ090>092.

&&

WFO GOODLAND
Hazardous weather outlook, Apr 24, 10:35 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
935 AM MDT THU APR 24 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
935 AM MDT THU APR 24 2008 /1035 AM CDT THU APR 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE THIS
AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE GENERALLY ALONG
AND EAST OF A LINE FROM BENKELMAN TO GOVE. LARGE HAIL...STRONG WINDS
AND TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS.

AS A SURFACE COLD FRONT MOVES THROUGH...WINDS WILL SWITCH TO THE
NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. AT THIS TIME...CLOUD
TO GROUND LIGHTNING APPEARS TO BE THE GREATEST THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

FOLTZ

In the hours before

Local storm report, Apr 24, 8:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     5 SSE SELDEN            39.47N 100.53W
04/24/2008  E70 MPH          SHERIDAN           KS   STORM CHASER

&&

FOLTZ
Local storm report, Apr 24, 8:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             8 N MAX                 40.23N 101.40W
04/24/2008  E0.75 INCH       DUNDY              NE   PUBLIC

&&

BLM
Local storm report, Apr 24, 8:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             8 W TRENTON             40.17N 101.16W
04/24/2008  E0.75 INCH       HITCHCOCK          NE   TRAINED SPOTTER

&&

BLM
Local storm report, Apr 24, 8:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             11 NW TRENTON           40.29N 101.16W
04/24/2008  M0.75 INCH       HITCHCOCK          NE   TRAINED SPOTTER

&&

BLM
Local storm report, Apr 24, 9:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             8 NNW STRATTON NE       40.26N 101.29W
04/24/2008  M0.75 INCH       HITCHCOCK          NE   NWS EMPLOYEE

            DIME SIZED HAIL COVERING THE GROUND WITH DRIFTS AROUND
            BUILDINGS

&&

FOLTZ
Local storm report, Apr 24, 9:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
807 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             10 S JENNINGS           39.54N 100.29W
04/24/2008  E2.50 INCH       SHERIDAN           KS   PUBLIC

&&

BLM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:21 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas37 min
Apr 24, 7:24 PM CDTSevere Thunderstorm WarningGLDRawlins22 min
Apr 24, 7:25 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins65 min
Apr 24, 7:57 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas38 min
Apr 24, 8:12 PM CDTTornado WarningGLDDecatur, Rawlins, Sheridan, Thomas47 min
Apr 24, 8:47 PM CDTTornado WarningGLDDecatur, Graham, Norton, Sheridan58 min
Apr 24, 10:07 PM CDTSevere Thunderstorm WarningGLDGraham, Norton12 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.